Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

July 6, 2015Brown County, Nicollet County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 6, 2015, 2:40 AM CDT for Brown County, Nicollet County, Minnesota. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2015, 2:40 AM CDT (07:40 UTC)
Expired
Jul 6, 2015, 3:00 AM CDT
In force
20 min
Issued by
NWS Twin Cities, MN

Counties Brown County, MN, Nicollet County, MN

The radar

The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1489 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS83 KMPX 060740
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
240 AM CDT MON JUL 6 2015
 
MNZ074-075-060800-
BROWN-NICOLLET-
240 AM CDT MON JUL 6 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

BROWN...NICOLLET...

AT 236 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED 
FLOODING WAS OVER NEW ULM. AROUND 2 INCHES OF RAIN HAVE ALREADY 
FALLEN...WITH ADDITIONAL RAINFALL OF 1 TO 2 INCHES EXPECTED.

LOCATIONS IMPACTED INCLUDE...
NEW ULM...SLEEPY EYE...COURTLAND...LAFAYETTE...EVAN...COBDEN...NEW
ULM AIRPORT...KLOSSNER...SEARLES...ESSIG AND ST GEORGE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

LAT...LON 4420 9474 4428 9487 4435 9486 4446 9472
      4445 9422 4436 9412 4423 9427 4426 9436
      4420 9437 4417 9452
TIME...MOT...LOC 0736Z 240DEG 0KT 4432 9450 
$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 11:58 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 5, 11:58 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1158 PM CDT SUN JUL 5 2015

.UPDATE...
ISSUED AT 916 PM CDT SUN JUL 5 2015

FLASH FLOOD WATCH HAS BEEN ISSUED AS CONFIDENCE OF EXCESSIVE
RAINFALL IS INCREASING ACROSS MUCH OF MN. A BAND OF SLOW MOVING
THUNDERSTORMS FROM ERN SODAK NORTHEAST INTO THE ARROWHEAD HAS
PRODUCED MORE THAN 2 INCHES NEAR MORRIS LAST HOUR...AND IT IS
STILL RAINING VERY HEAVILY. THE BIGGEST QUESTION IS HOW THE QLCS
WILL EVOLVE AND WHETHER IT WILL DEVELOP A COLD POOL. GIVEN IT/S
RELATIVE NARROW NATURE AT LEAST AT THE PRESENT TIME...NOT AS
CONFIDENT IN THIS OCCURRING. THEREFORE...POTENTIAL FOR
MAINTAINING SLOW MOVING STORMS FOR AT LEAST THE NEXT SEVERAL HOURS
IS INCREASING. MOISTURE TRANSPORT WILL CONTINUE INCREASING WITH
THE STRENGTHENING LLJ OVERNIGHT...FOCUSED ESPECIALLY OVER
SOUTHWEST MN. HOPWRF NEIGHBORHOOD PROBABILITIES OF GREATER THAN 3
INCHES IS OVER 90 PERCENT IN THAT AREA...BUT IT ALSO SHOWS SOME
POTENTIAL FURTHER NORTHEAST UP THE LINE TOWARD THE TWIN CITIES AS
WELL.

BOTTOM LINE...CONFIDENCE IS VERY HIGH FOR SOME AREAS EXCEEDING 3
INCHES AND LOW TO MEDIUM FOR 5 TO 7 INCHES.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 349 PM CDT SUN JUL 5 2015

THE SHORT TERM CONCERNS CONTINUE TO BE THE SEVERE WEATHER THREAT
AND HEAVY RAIN THREAT OVERNIGHT INTO MONDAY.

LATEST AVAILABLE COLD FRONT DROPPING INTO EAST CENTRAL SOUTH
DAKOTA AND LIFTS NORTHEAST AHEAD OF DISSIPATING NORTHWEST MN MCS.
EXPECT A BROKEN LINE OF CONVECTION TO DEVELOP ALONG THE BOUNDARY
AS IT SAGS SLOWLY INTO THE WEST AND NORTHERN CWA THIS
EVENING...SIMILAR TO MOST HIRES/CAM SOLUTIONS. SEVERE WEATHER
REMAINS AS ACTIVITY MOVES INTO THE AREA...WITH THE MAIN THREAT
BEING STRONG WIND GUSTS BECAUSE HIGH DCAPE GENERATED AHEAD OF THE
BOUNDARY INTO WEST CENTRAL MINNESOTA. AS GREATER SHEAR WORKS INTO
THE REGION AS THE UPPER TROUGH TRANSLATES A BIT FARTHER EAST...WE
COULD SEE A HAIL THREAT AS WELL. LATER IN THE EVENING...THE UPPER
TROUGH MOVES INTO THE REGION AND THE WEAK SOUTH DAKOTA SURFACE
WAVE MOVES NORTHEAST ALONG THE FRONTAL BOUNDARY. STRONG LOW LEVEL
JET/IMPRESSIVE MOISTURE TRANSPORT AND HIGH PW VALUES ALL PAINT A
HEAVY RAIN PICTURE DEVELOPING ALONG THIS FRONT. AT THE
MOMENT...HAVE BASIN AVERAGE AROUND 2 INCHES ALONG A LINE FROM NEAR
DAWSON...ST CLOUD AND MORA. AS WAVE APPROACHES... EXPECT MCS TO
DEVELOP AND MOVE OVER THE AREA...WITH ENHANCED LIFT/FRONTOGENESIS
NEAR THE BOUNDARY. FLASH FLOODING A THREAT LATE TONIGHT...CLOSE TO
WPC SLIGHT RISK DEPICTION.

THE TROUGH EXITS TO THE EAST MONDAY MORNING...WITH THE 12Z MODELS
AND ESPECIALLY THE ECMWF A BIT SLOWER WITH OVERALL MOVEMENT. WILL
CONTINUE TO TRAIL POPS OFF TO THE WEST IN THE MORNING...AND
EXITING TO THE EAST LATE AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 349 PM CDT SUN JUL 5 2015

HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST MONDAY NIGHT
AND REMAIN NEAR THE GREAT LAKES THROUGH WEDNESDAY. COOLER AND
MUCH DRIER AIR WILL ACCOMPANY THE HIGH WITH NIL POPS. THE HIGH
WILL DRIFT OVERHEAD TUESDAY NIGHT. CLEAR SKIES...CALM WINDS...AND
DEW POINTS IN THE 40S WILL ALLOW TEMPS TO FOLLOW SUIT IN MOST
PLACES. RECORD LOWS AT EAU AND MSP ARE 46 AND 51 RESPECTIVELY AND
FORECAST LOWS ARE WITHIN 3 OR 4 DEGREES OF THESE. SHOULD ALSO SEE
AREAS OF FOG...PARTICULARLY EAST WHERE IT WILL BE COOLEST AND
CROSSOVER TEMPS SHOULD BE REACHED.

BY MID TO LATE WEEK THE FLOW WILL BECOME MORE ZONAL AS A RIDGE
BUILDS OVER THE PLAINS. NORTHWEST FLOW ACROSS EASTERN AND SOUTHERN
CANADA WILL STEER SHORT WAVES EAST SOUTHEAST ACROSS THE NORTHERN
CONUS. DEPENDING WHERE THEY GO WILL DETERMINE HOW WARM WE GET OR
HOW WET WE GET. GFS IS MORE BULLISH IN BRINGING THE RIDGE
NORTHWARD AND ADVERTISES 90S OR 100S ACROSS MUCH OF THE AREA BY
NEXT WEEKEND. ECMWF IS MORE RESERVED WITH THE RIDGE AND KEEPS THE
STORM TRACK OVERHEAD...ALTHOUGH THIS IS A NORTHERN SHIFT FROM
PREVIOUS RUNS. DID RAISE HIGHS A FEW DEGREES LATE WEEK/NEXT
WEEKEND CLOSER TO MOS AND KEPT POPS IN THE CHC CATEGORY AS THIS
PATTERN REMAINS FAVORABLE FOR NUMEROUS CONVECTIVE COMPLEXES
NEARBY. INTERESTINGLY...FOR THE PAST COUPLE WEEKS THE CFS HINTED
AT A WARMER AND WETTER PATTERN TOWARD MID JULY WHICH APPEARS TO BE
UNFOLDING.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1158 PM CDT SUN JUL 5 2015

BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE SINKING SOUTHEAST
SLOWLY OVERNIGHT. VERY HEAVY RAIN IS POSSIBLE IN ANY OF THE
THUNDERSTORM CORES. A LARGER...ALBEIT LIGHTER AREA OF RAIN ACROSS
SOUTH DAKOTA WILL PUSH IN BEHIND THIS LINE OVERNIGHT AND PERSIST
FOR MUCH OF MONDAY. CIGS WILL DETERIORATE AS WINDS BECOME NORTH
BEHIND THE COLD FRONT. RAPIDLY IMPROVING CONDITIONS ARE EXPECTED
FOLLOWING THE RAIN LATE MONDAY AFTERNOON/EVENING.

KMSP...SHOULD SEE RAIN BEGIN AROUND 06Z WITH THE HEAVIEST ARRIVING
BETWEEN 07-10Z. SHOWERS AND STORMS WILL PERSIST FOR MUCH OF
MONDAY.

/OUTLOOK FOR KMSP/
TUE...VFR. WINDS NNW 5-10 KTS.
WED...VFR. WINDS S 5-10 KTS.
THU...VFR. WINDS S 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MNZ047>070-
     073>077-082>084-091-092.

WI...NONE.
&&

UPDATE...BORGHOFF
SHORT TERM...DWE
LONG TERM...BORGHOFF
AVIATION...BORGHOFF
Hazardous weather outlook, Jul 5, 6:34 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
634 PM CDT SUN JUL 5 2015

MNZ041>045-047>052-054>062-064>069-073>076-082-083-091-062345-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-RENVILLE-
MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-
WATONWAN-BLUE EARTH-MARTIN-
634 PM CDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING OVER WESTERN MINNESOTA AND
SPREAD EAST TONIGHT. THERE IS AN ENHANCED RISK OF SEVERE
THUNDERSTORMS ACROSS CENTRAL AND WESTERN MINNESOTA WHERE DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE. HEAVY RAINFALL IS LIKELY LATER
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL BE POSSIBLE MONDAY
MORNING.

THERE ARE SMALL CHANCES FOR THUNDERSTORMS FROM FRIDAY THROUGH
SATURDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

MNZ053-063-070-077-078-084-085-092-093-WIZ014>016-023>028-062345-
CHISAGO-WASHINGTON-DAKOTA-RICE-GOODHUE-WASECA-STEELE-FARIBAULT-
FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
634 PM CDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NON SEVERE THUNDERSTORMS WILL SPREAD EAST OVERNIGHT. HEAVY
RAINFALL IS POSSIBLE LATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL BE POSSIBLE
MONDAY.

THERE ARE SMALL CHANCES FOR THUNDERSTORMS FRIDAY THROUGH
SATURDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

BORGHOFF

In the hours before

Special weather statement, Jul 5, 10:15 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT SUN JUL 5 2015

MNZ054-056-060430-
LAC QUI PARLE-CHIPPEWA-
1015 PM CDT SUN JUL 5 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

LAC QUI PARLE...CHIPPEWA...

AT 1015 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS NEAR MADISON AND MONTEVIDEO.

LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...MADISON...DAWSON...MILAN...WATSON...CERRO GORDO...
MADISON AIRPORT...MONTEVIDEO AIRPORT...BIG BEND CITY...FLORIDA CREEK
WILDLIFE MANAGEMENT AREA AND ASBURY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

LAT...LON 4512 9633 4516 9557 4515 9551 4515 9546
      4494 9551 4492 9572 4492 9574 4484 9633
TIME...MOT...LOC 0315Z 180DEG 0KT 4512 9572

TDK
Local storm report, Jul 5, 10:29 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1029 PM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HEAVY RAIN       MORRIS AIRPORT          45.57N 95.97W
07/05/2015  M3.68 INCH       STEVENS            MN   AWOS

            STORM TOTAL THROUGH 1014 PM.

&&

BORGHOFF
Special weather statement, Jul 5, 11:48 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 PM CDT SUN JUL 5 2015

MNZ054-056-064-060645-
YELLOW MEDICINE-LAC QUI PARLE-CHIPPEWA-
1148 PM CDT SUN JUL 5 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

YELLOW MEDICINE...LAC QUI PARLE...CHIPPEWA...

AT 1147 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MONTEVIDEO.  RAINFALL RATES IN EXCESS OF 2 INCHES
PER HOUR ARE OCCURRING.

LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...GRANITE FALLS...CLARKFIELD...HANLEY FALLS...WATSON...
BOYD...SPRING CREEK...HAZEL RUN...GRANITE FALLS AIRPORT...MONTEVIDEO
AIRPORT...BIG BEND CITY AND ASBURY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4502 9598 4515 9579 4515 9547 4489 9548
      4476 9549 4467 9561 4471 9601
TIME...MOT...LOC 0447Z 240DEG 0KT 4493 9572

ADL
Local storm report, Jul 6, 12:33 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1233 AM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      ST CLOUD                45.55N 94.17W
07/06/2015                   STEARNS            MN   911 CALL CENTER

            MULTIPLE VEHICLES WERE REPORTED STUCK IN HIGH WATER AT
            THE INTERSECTION OF 33RD AVENUE AND 8TH STREET NORTH.

&&

ADL
Special weather statement, Jul 6, 2:14 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
214 AM CDT MON JUL 6 2015

MNZ060>063-070-WIZ024-060915-
WASHINGTON-DAKOTA-ANOKA-RAMSEY-HENNEPIN-PIERCE-
214 AM CDT MON JUL 6 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

WASHINGTON...DAKOTA...ANOKA...RAMSEY...HENNEPIN...PIERCE...

AT 210 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MINNEAPOLIS AND ST. PAUL. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR ARE OCCURRING IN THE STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...BLOOMINGTON...BROOKLYN PARK...EAGAN...
WOODBURY...MAPLE GROVE...COON RAPIDS...BLAINE...MAPLEWOOD...COTTAGE
GROVE AND INVER GROVE HEIGHTS.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 221 AND
258.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4485 9321 4513 9342 4522 9305 4517 9278
      4509 9277 4506 9280 4504 9277 4491 9275
      4489 9278 4486 9274 4470 9269 4471 9273
      4467 9273 4461 9283
TIME...MOT...LOC 0710Z 240DEG 0KT 4499 9297

ADL
Special weather statement, Jul 6, 2:40 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
240 AM CDT MON JUL 6 2015

MNZ074-075-060800-
BROWN-NICOLLET-
240 AM CDT MON JUL 6 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

BROWN...NICOLLET...

AT 236 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER NEW ULM. AROUND 2 INCHES OF RAIN HAVE ALREADY
FALLEN...WITH ADDITIONAL RAINFALL OF 1 TO 2 INCHES EXPECTED.

LOCATIONS IMPACTED INCLUDE...
NEW ULM...SLEEPY EYE...COURTLAND...LAFAYETTE...EVAN...COBDEN...NEW
ULM AIRPORT...KLOSSNER...SEARLES...ESSIG AND ST GEORGE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

LAT...LON 4420 9474 4428 9487 4435 9486 4446 9472
      4445 9422 4436 9412 4423 9427 4426 9436
      4420 9437 4417 9452
TIME...MOT...LOC 0736Z 240DEG 0KT 4432 9450

ADL

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:30 PM CDTSevere Thunderstorm WarningMPXPope, Stevens45 min
Jul 5, 8:41 PM CDTSpecial Weather StatementMPXStevens2 hr
Jul 5, 8:54 PM CDTFlash Flood WatchMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 29 more16 hr
Jul 5, 9:11 PM CDTSpecial Weather StatementMPXTodd64 min
Jul 5, 9:38 PM CDTSpecial Weather StatementMPXSwift67 min
Jul 5, 10:15 PM CDTSpecial Weather StatementMPXChippewa, Lac qui Parle75 min
Jul 5, 11:03 PM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns42 min
Jul 5, 11:28 PM CDTFlash Flood WarningMPXBenton, Sherburne, Stearns3 hr
Jul 5, 11:48 PM CDTSpecial Weather StatementMPXChippewa, Yellow Medicine117 min
Jul 6, 2:14 AM CDTSpecial Weather StatementMPXRamsey, Washington2 hr
Jul 6, 3:13 AM CDTFlash Flood WarningMPXWashington2 hr
Jul 6, 5:31 AM CDTSpecial Weather StatementMPXEau Claire104 min
Jul 6, 5:35 AM CDTFlash Flood WarningMPXPierce, Saint Croix5 hr
Jul 6, 5:45 AM CDTFlash Flood WarningMPXChippewa, Dunn, Eau Claire3 hr
Jul 6, 8:50 AM CDTAreal Flood WarningMPXChippewa, Dunn, Eau Claire3 hr

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.